Optimal Control
Locally distributed desensitizing controls for the wave equation
Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 407-412.

We consider the wave equation with partially known initial data in a bounded domain. For this system, we construct locally distributed controls that desensitize a certain norm of the state. This result is new in space dimensions greater than one. The method of proof combines a judicious application of the Carleman estimate, and a localization technique.

Nous considérons dans un domaine borné une équation des ondes avec des données initiales incomplètes. Pour ce système, nous construisons des contrôles localement distribués qui insensibilisent une certaine norme de la solution du système. Ce résultat est nouveau pour les dimensions d'espace supérieures ou égales à deux. La méthode de démonstration allie une application judicieuse de l'inégalité de Carleman, et une technique de localisation.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.02.019
Tebou, Louis 1

1 Department of Mathematics, Florida International University, Miami, FL 33199, USA
@article{CRMATH_2008__346_7-8_407_0,
     author = {Tebou, Louis},
     title = {Locally distributed desensitizing controls for the wave equation},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {407--412},
     publisher = {Elsevier},
     volume = {346},
     number = {7-8},
     year = {2008},
     doi = {10.1016/j.crma.2008.02.019},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.02.019/}
}
TY  - JOUR
AU  - Tebou, Louis
TI  - Locally distributed desensitizing controls for the wave equation
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 407
EP  - 412
VL  - 346
IS  - 7-8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.02.019/
DO  - 10.1016/j.crma.2008.02.019
LA  - en
ID  - CRMATH_2008__346_7-8_407_0
ER  - 
%0 Journal Article
%A Tebou, Louis
%T Locally distributed desensitizing controls for the wave equation
%J Comptes Rendus. Mathématique
%D 2008
%P 407-412
%V 346
%N 7-8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.02.019/
%R 10.1016/j.crma.2008.02.019
%G en
%F CRMATH_2008__346_7-8_407_0
Tebou, Louis. Locally distributed desensitizing controls for the wave equation. Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 407-412. doi : 10.1016/j.crma.2008.02.019. http://www.numdam.org/articles/10.1016/j.crma.2008.02.019/

[1] Bardos, C.; Lebeau, G.; Rauch, J. Sharp sufficient conditions for the observation, control and stabilization from the boundary, SIAM J. Control Optim., Volume 30 (1992), pp. 1024-1065

[2] Bodart, O.; Fabre, C. Controls insensitizing the norm of the solution of a semilinear heat equation, J. Math. Anal. Appl., Volume 195 (1995) no. 3, pp. 658-683

[3] Bodart, O.; Gonzàlez-Burgos, M.; Pérez-García, R. Existence of insensitizing controls for a semilinear heat equation with a superlinear nonlinearity, Comm. Partial Differential Equations, Volume 29 (2004) no. 7–8, pp. 1017-1050

[4] Bodart, O.; Gonzàlez-Burgos, M.; Pérez-García, R. A local result on insensitizing controls for a semilinear heat equation with nonlinear boundary Fourier conditions, SIAM J. Control Optim., Volume 43 (2004) no. 3, pp. 955-969

[5] Dáger, R. Insensitizing controls for the 1-D wave equation, SIAM J. Control Optim., Volume 45 (2006) no. 5, pp. 1758-1768

[6] Duyckaerts, T.; Zhang, X.; Zuazua, E. On the optimality of the observability for parabolic and hyperbolic systems with potentials, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 25 (2008), pp. 1-41

[7] Fernández-Cara, E.; Garcia, G.C.; Osses, A. Controls insensitizing the observation of a quasi-geostrophic ocean model, SIAM J. Control Optim., Volume 43 (2005) no. 5, pp. 1616-1639

[8] Haraux, A. On a completion problem in the theory of distributed control of wave equations, Paris, 1987–1988 (Pitman Res. Notes Math. Ser.), Volume vol. 220, Longman Sci. Tech., Harlow (1991), pp. 241-271

[9] Komornik, V. Exact Controllability and Stabilization. The Multiplier Method, RAM, Masson & John Wiley, Paris, 1994

[10] Lions, J.-L. Quelques notions dans l'analyse et le contrôle de systèmes à données incomplètes, Málaga, 1989, Univ. Málaga, Málaga (1990), pp. 43-54 (in Spanish)

[11] Lions, J.L. Contrôlabilité exacte, perturbations et stabilisation des systèmes distribués, vol. 1, RMA, vol. 8, Masson, Paris, 1988

[12] Micu, S.; Ortega, J.H.; de Teresa, L. An example of ϵ-insensitizing controls for the heat equation with no intersecting observation and control regions, Appl. Math. Lett., Volume 17 (2004) no. 8, pp. 927-932

[13] L. Tebou, Desensitizing controls for some semilinear hyperbolic equations, in preparation

[14] de Teresa, L. Controls insensitizing the norm of the solution of a semilinear heat equation in unbounded domains, ESAIM Control Optim. Calc. Var., Volume 2 (1997), pp. 125-149

[15] de Teresa, L. Insensitizing controls for a semilinear heat equation, Comm. Partial Differential Equations, Volume 25 (2000) no. 1–2, pp. 39-72

Cited by Sources: